I Want to Stop My Finasteride, What Will Happen?

I quit finasteride 2 weeks ago because I noticed less libido. I’m in desperate need for reassurance that I could still get it back and that it didn’t do permanent damage. Any reply is appreciated especially from those who had similar experience.

 If you have been on finasteride for a long time (more than 6 months) and developed any benefit from it, when you stop it, you will get “catch up hair loss” which means that the hair that you retained or gained will be lost and any hair that you would have lost will be lost as well, all in the next 3 months. I have seen men on finasteride for decades, stop it, and lose a lot of hair because their hair was dependent upon it.
Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments2

  1. Carlos
    Carlos says:

    I figured I would offer my opinion here since the reader asked for a reply from somebody who had a similar experience and the response doesn’t really answer the question. I used Propecia about a decade ago and developed general sexual dysfunction (not just ED) that continues to this day.

    Unfortunately nobody can provide you with the reassurance that you say you desperately need. You won’t know for sure if the side effects will be permanent unless you stop taking the drug. The doctor highlights that you risk “catch up hair loss” which provides an incomplete picture to the decision you need to make. On the other hand, if you continue taking the drug you risk “catch up side effects” because the side effects can get worse than they are today. You need to think about what is most important to you and how much you value your general health versus your hair in order to make a smart decision. There is uncertainty in making a decision like this which is stressful but the right decision is different for everybody.

    Reply
    • William Rassman, M.D. & Jae Pak, M.D.
      William Rassman, M.D. & Jae Pak, M.D. says:

      Good point. I never argue one way or the other about finasteride. I see mostly the beneficial side effects and in my practice, when someone has negative sexual side effect which usually appear quickly, I have them stop the drug. The side effect on these patients go away within a month or so.

      Reply

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =